Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Motives of hypersurfaces of very small degree


Author: Andre Chatzistamatiou
Journal: Proc. Amer. Math. Soc. 138 (2010), 435-444
MSC (2000): Primary 14-XX
DOI: https://doi.org/10.1090/S0002-9939-09-10177-6
Published electronically: October 5, 2009
MathSciNet review: 2557161
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the Chow motive (with rational coefficients) of a hypersurface $ X$ in the projective space by using the variety $ F(X)$ of $ l$-dimensional planes contained in $ X$. If the degree of $ X$ is sufficiently small, we show that the primitive part of the motive of $ X$ is the tensor product of a direct summand in the motive of a suitable complete intersection in $ F(X)$ and the $ l$-th twist $ \mathbb{Q} (-l)$ of the Lefschetz motive.


References [Enhancements On Off] (What's this?)

  • [1] Esnault, Hélène; Levine, Marc; Viehweg, Eckart, Chow groups of projective varieties of very small degree, Duke Math. J. 87 (1997), 29-58. MR 1440062 (98d:14002)
  • [2] Fulton, William, Intersection theory. Second edition. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, Springer-Verlag, Berlin, 1998. MR 1644323 (99d:14003)
  • [3] Otwinowska, Anna, Remarques sur les groupes de Chow des hypersurfaces de petit degré [Remarks on Chow groups of hypersurfaces of low degree], C. R. Acad. Sci. Paris Sér. I Math. 329 (1999), 51-56. MR 1703267 (2000g:14007)
  • [4] Roĭtman, A. A., Rational equivalence of zero-dimensional cycles. (Russian), Mat. Sb. (N.S.) 89 (131) (1972), 569-585. (Translation in Math. USSR-Sb. 18 (1974), 571-588.) MR 0327767 (48:6109)
  • [5] Voisin, Claire, Hodge theory and complex algebraic geometry. II. Translated from the French by Leila Schneps. Cambridge Studies in Advanced Mathematics, 77, Cambridge University Press, Cambridge, 2003. MR 1997577 (2005c:32024b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14-XX

Retrieve articles in all journals with MSC (2000): 14-XX


Additional Information

Andre Chatzistamatiou
Affiliation: Fachbereich Mathematik, Universität Duisburg-Essen, 45117 Essen, Germany
Email: a.chatzistamatiou@uni-due.de

DOI: https://doi.org/10.1090/S0002-9939-09-10177-6
Received by editor(s): January 18, 2008
Received by editor(s) in revised form: April 27, 2009
Published electronically: October 5, 2009
Additional Notes: The author was supported by a fellowship within the Post-Doc program of the Deutsche Forschungsgemeinschaft (DFG)
Communicated by: Ted Chinburg
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society